MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR FEMORAL STEM CEMENTLESS COLLARED HIGH OFFSET 12/14 TAPER; PROTHESIS, HIP

ZIMMER BIOMET, INC. AVENIR FEMORAL STEM CEMENTLESS COLLARED HIGH OFFSET 12/14 TAPER; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Joint Laxity (4526)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 16 days post implantation of a left total hip arthroplasty, the patient was revised due to instability.Follow up attempts for more information on the event are in progress.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# 00877503202 lot# 3220631 biolox⮠delta, ceramic femoral head, m, 㸠32/0 cat# 20103203 lot# 66842788 7 longevity neutral32mm c cat# 010000661 lot# j7696942 g7 pps ltd acet shell 48c.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; h2; h3; h6.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Additional information received.It was reported that the patient was revised due to a periprosthetic fracture in the acetabulum and there were no concerns from the surgeon.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated.Product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the appropriate implant was selected for the patient.Subsequent to implantation, the patient experienced a periprosthetic fracture in the acetabulum.It is not known what caused the fracture.The patient was revised and a larger implant used as a result of the fracture that had occurred for better fixation.The patient is reported to be doing well after the revision surgery.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) - stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: there was a fracture of the medial wall of the acetabulum.There is loosening of the acetabular implant and displacement of the implant components into the left hemipelvis.There was no fracture of the proximal femur.Approximately one month later, there had been interval arthroplasty revision, as well as plate, screw, and cement fixation of the acetabular fracture.On the single image, alignment appears anatomic.There is no dislocation.A definitive root cause cannot be determined.Based on the provided medical images, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
AVENIR FEMORAL STEM CEMENTLESS COLLARED HIGH OFFSET 12/14 TAPER
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21037160
Report Number0001822565-2024-04099
Device Sequence Number7656482
Product Code LZO
UDI-Device Identifier00889024509191
UDI-Public(01)00889024509191(17)290715(10)3205483
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number574202065
Device Lot Number3205483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer12/16/2024
01/24/2025
04/10/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/15/2025
01/27/2025
04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale